# SDR ASAA2024092452818

- Difficulty date: September 24, 2024
- Submitted: September 30, 2024
- Operation: Air carrier
- Aircraft: N428AS
- Make and model: Boeing 737990ER
- Aircraft serial: 36353
- Aircraft time: 31,482 hours, 9,787 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007021
- Part serial: P7433
- Condition: Leaking
- Location: Zone 100
- Part time: 23,102 hours, 30,007 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

DESCENDING THROUGH 11,000', ALL 3 IN THE COCKPIT SMELLED SAME METALLIC SMELL AS PREVIOUSLY REPORTED. APU WAS NOT RUNNING MORE OR LESS AT IDLE POWER FROM TOD TO BELOW WHEN SMELL WAS NOTIFIED. F/AS DID NOT REPORT NOTICING ANY UNUSUAL ODOR. GROUNDED - YES.  DURING LATEST MAINTENANCE VISIT THE DRAIN FROM THE LOAD COMPRESSOR WAS SWABBED. THE RESULTS FROM THE SWABS INDICATE THAT THE LOAD COMPRESSOR SEAL IS SUSPECT OF LEAKING. POWER PLANT ENGINEERING RECOMMENDS APU REPLACEMENT. (RESOLVED ON W/O: 2019829 TASKCARD: N/R-00001 ) VERIFIED APU AND APU SGU WITH SEAMC WILL R ADAM 62619 09/29/2024. REMOVED APU REF TC78349010 AND INSTALLED APU REF TC 78349011 UP TO STEP A(4) R ADAMS 62619 09/30/2024.COMPLETED APU INSTALLATION REF TC78349011. CLEARS MEL49-1B. PLACARDS REMOVED NOTIFIED SEAMC JEREMY. OPERATED BOTH PACKS USING APU AS A SOURCE, NO METALLIC SMELL NOTED.
